Alert archive / Vermont / Wind Advisories in 2012
Wind Advisory 10, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 29, 2012, 10:01 PM EDT for 4 counties in Vermont; Clinton County, Essex County, New York. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2012, 10:01 PM EDT (02:01 UTC)
- Expired
- Oct 30, 2012, 4:05 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Grand Isle County, VT
The radar
The Burlington radar (KCXX), 12 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 932 m²/s²
- 0-3 km storm-relative helicity
- 1052 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
486 WWUS71 KBTV 300201 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1001 PM EDT MON OCT 29 2012 NYZ028-035-VTZ001-002-005-009-301015- /O.CAN.KBTV.HW.W.0003.000000T0000Z-121030T1500Z/ /O.NEW.KBTV.WI.Y.0010.121030T0201Z-121030T1500Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 1001 PM EDT MON OCT 29 2012 ...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EDT TUESDAY. THIS REPLACES THE HIGH WIND WARNING THAT WAS PREVIOUSLY IN EFFECT. * LOCATIONS...THE CHAMPLAIN VALLEY. * HAZARDS...PERIODS OF GUSTY WINDS. * WINDS...EAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EAST WINDS WILL REACH A PEAK AROUND MIDNIGHT BEFORE SHIFTING TO THE SOUTHEAST AND SLOWLY DECREASING LATE TUESDAY MORNING. * IMPACTS...ISOLATED DOWNED TREES AND POWERLINES ARE LIKELY...ALONG WITH ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ VTZ004-007-011-016>019-301015- /O.CON.KBTV.HW.W.0003.000000T0000Z-121030T1500Z/ ESSEX-CALEDONIA-WESTERN RUTLAND-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY...RUTLAND... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 1001 PM EDT MON OCT 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 11 AM EDT TUESDAY. * LOCATIONS...WESTERN SLOPES OF THE GREEN MOUNTAINS AND NORTHEAST KINGDOM OF VERMONT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...EAST-NORTHEAST WINDS WILL PEAK AROUND MIDNIGHT...BEFORE SHIFTING TO THE SOUTHEAST AND SLOWLY DECREASING LATE TUESDAY MORNING. * IMPACTS...SCATTERED TO WIDESPREAD DOWNED TREES AND POWERLINES ARE LIKELY...RESULTING IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ026-027-029>031-034-087-VTZ003-006-008-010-012-301015- /O.CON.KBTV.HW.W.0003.000000T0000Z-121030T1500Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-LAMOILLE-WASHINGTON-ORANGE- WINDSOR- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...JOHNSON...STOWE... MONTPELIER...BRADFORD...RANDOLPH...SPRINGFIELD... WHITE RIVER JUNCTION 1001 PM EDT MON OCT 29 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE HIGH WIND WARNING...UNTIL 11 AM EDT TUESDAY. * LOCATIONS...NORTHERN NEW YORK...CHAMPLAIN VALLEY...AND CENTRAL AND NORTHERN VERMONT. * HAZARDS...DAMAGING WINDS. * WINDS...EAST 25 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...EAST-NORTHEAST WINDS WILL PEAK AROUND MIDNIGHT...BEFORE SHIFTING TO THE SOUTHEAST AND SLOWLY DECREASING LATE TUESDAY MORNING. * IMPACTS...SCATTERED DOWNED TREES AND POWERLINES ARE LIKELY... ALONG WITH POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
1 follow-up statement
064 WWUS71 KBTV 300805 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 405 AM EDT TUE OCT 30 2012 NYZ026-027-029>031-034-087-VTZ003-004-006>008-010>012-016>019- 301600- /O.CAN.KBTV.HW.W.0003.000000T0000Z-121030T1500Z/ /O.NEW.KBTV.WI.Y.0011.121030T0805Z-121030T2100Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX- SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA- WASHINGTON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...LAKE PLACID... OGDENSBURG...POTSDAM...GOUVERNEUR...NEWPORT...ISLAND POND... JOHNSON...STOWE...ST. JOHNSBURY...MONTPELIER...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 405 AM EDT TUE OCT 30 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * LOCATIONS...NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT. * HAZARDS...STRONG GUSTY WINDS. * WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP FROM THE EAST AND SOUTHEAST BY MID-MORNING AND CONTINUE THROUGH LATE AFTERNOON. * IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ NYZ028-035-VTZ001-002-005-009-301600- /O.CAN.KBTV.WI.Y.0010.000000T0000Z-121030T1500Z/ /O.NEW.KBTV.WI.Y.0011.121030T0805Z-121030T2100Z/ EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN- WESTERN CHITTENDEN-WESTERN ADDISON- INCLUDING THE CITIES OF...PLATTSBURGH...PORT HENRY... TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...BURLINGTON... MIDDLEBURY...VERGENNES 405 AM EDT TUE OCT 30 2012 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * LOCATIONS...THE ENTIRE CHAMPLAIN VALLEY. * HAZARDS...STRONG GUSTY WINDS. * WINDS...EAST TO SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP FROM THE EAST AND SOUTHEAST BY MID-MORNING AND CONTINUE THROUGH LATE AFTERNOON. * IMPACTS...WINDS OF THIS MAGNITUDE ARE CAPABLE OF DOWNING TREES AND POWER LINES...WHICH COULD RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 29, 8:07 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 29, 8:07 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
807 PM EDT MON OCT 29 2012
.SYNOPSIS...
SANDY WILL IMPACT THE NORTH COUNTRY THIS AFTERNOON THROUGH TUESDAY
WITH PERIODS OF RAIN AND VERY STRONG WINDS. THE STRONGEST WINDS
WILL DEVELOP ACROSS SOUTHERN VERMONT BY EARLY THIS AFTERNOON AND
EXPAND NORTH TOWARD THE INTERNATIONAL BORDER BY EVENING. THESE WINDS
WILL BE CAPABLE OF DOWNING TREES AND POWER LINES...WHICH WILL RESULT
IN POWER OUTAGES. RAINFALL AMOUNTS WILL BE HIGHLY VARIABLE
ACROSS THE NORTH COUNTRY...BUT FLOODING IS EXPECTED.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 727 PM EDT MONDAY...NO MAJOR CHANGES TO THE FORECAST AT
PRESENT...THOUGH LIKELIHOOD OF WIDESPREAD DAMAGING WINDS APPEARS
TO BE DIMINISHING. WE HAVE RECEIVED ISOLATED REPORTS OF STRONG
WINDS PAST FEW HRS...INCLUDING 61 MPH AT LYNDON STATE COLLEGE...53
MPH AT ST. JOHNSBURY...53 MPH AT RUTLAND...AND 44 MPH AT MASSENA.
BAND OF STRONGEST WINDS WILL CONTINUE TO MOVE NWD ALONG THE GREEN
MTNS NEXT FEW HRS...AND THEN SLOWLY DIMINISH AFTER 03Z. HAVE ALSO
NOTED INCREASE IN POWER OUTAGES ACROSS VT. HIGHEST WINDS WILL
LIKELY BE ACROSS THE HIGH TERRAIN...WESTERN SLOPES OF THE GREEN
MTNS...AND WITH CHANNELED FLOW IN THE ST. LAWRENCE VALLEY. HIGH WINDS
ALSO IN THE NORTHEAST KINGDOM WITH DOWNSLOPE SELY FLOW OFF THE
WHITE MTNS AT TIMES. ELSEWHERE...NOT EXPECTING WIDESPREAD HIGH
WINDS BUT LOCALIZED STRONG GUSTS AND CONTINUED ISOLATED/SCATTERED POWER
OUTAGES SUGGEST HIGH WIND WARNING STILL NECESSARY ATTM. WILL
REASSESS BASED ON OBSERVATIONAL TRENDS AROUND 02Z.
OTHERWISE...ONLY MINOR CHANGES TO TEMPERATURES. SPIRAL BANDS/RAIN
SHOWERS WILL CONTINUE TO MOVE NWWD WITH STRONG 850MB FLOW WITH
PERIODS OF RAIN OVERNIGHT...MOST FREQUENT ALONG FAVORED UPSLOPE
AREAS ALONG EAST SIDE OF ADIRONDACKS AND GREEN MTNS.
PREVIOUS DISCUSSION FOLLOWS...
SANDY BEGINNING TO IMPACT THE REGION THIS AFTERNOON...WITH
CONDITIONS DETERIORATING TONIGHT. A HIGH WIND WARNING REMAINS IN
EFFECT FOR ENTIRE NORTH COUNTRY THROUGH 11 AM TUESDAY...AND A
FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
NIGHT FOR SOUTHEAST FACING SLOPES OF THE SOUTHERN GREEN MOUNTAINS
AND NORTHERN ADIRONDACKS.
SYNOPTIC OVERVIEW: OVERALL VERY LITTLE CHANGE FROM PREVIOUS
FORECASTS WITH SANDY EXPECTED TO MAKE LANDFALL AROUND OCEAN CITY
NJ THIS EVENING. WATER VAPOR ANALYSIS SHOWS SANDY HAS FULLY
PHASED WITH NEGATIVELY TILTED TROUGH OVER THE CENTRAL GREAT LAKES
AND OHIO RIVER VALLEY...AND WILL CONTINUE TO SHIFT WESTWARD
THROUGH TONIGHT CENTERING OVER THE MID-ATLANTIC STATES BY TUESDAY
MORNING.
WINDS: OVERALL...STILL ANTICIPATING HIGH WINDS ACROSS THE NORTH
COUNTRY WITH GUSTS OF 50-60 MPH IN THE CHAMPLAIN AND SAINT
LAWRENCE VALLEYS AND UP TO 70 MPH ACROSS THE WESTERN
SLOPES...NORTHEAST KINGDOM AND HIGHER TERRAIN ABOVE 2000 FEET.
THE CORE OF STRONGEST 925 TO 850MB WINDS OF 65 TO 85 KNOTS IS
JUST ENTERING SOUTHERN VT THIS AFTERNOON AND IS STILL PROGGED TO
LIFT NORTH OF OUR CWA BY 15Z TUESDAY. THIS TIMING WOULD LIMIT THE
AMOUNT OF AVERAGE MIXING THROUGH THE ENTIRE PERIOD ...BUT THE
STRENGTH OF WINDS ALONE ARE VERY IMPRESSIVE AND CAN'T BE IGNORED.
CURRENT WATER VAPOR IMAGERY SHOWS A NICE DRY SLOT OVER PORTIONS
OF NORTHEASTERN VERMONT THIS AFTERNOON...AND SUBSEQUENTLY ON
VISIBLE IMAGERY WE'RE SEEING SOME DECENT BREAKS IN THE CLOUDS
WHICH IS HELPING MIX DOWN WINDS CURRENTLY. AS WE GO INTO THE
OVERNIGHT HOURS...THE AMOUNT OF MIXING WILL DIMINISH...BUT NAM
SOUNDINGS ACROSS EASTERN VERMONT CONTINUE TO SHOW WINDS AT THE
TOP OF THE MIXED LAYER NEAR 60-70 KNOTS...AND WHEN COMBINED WITH
DOWNSLOPE MOMENTUM TRANSFER FROM FAVORABLE EAST/SOUTHEAST
FLOW...WE SHOULD SEE GUSTS IN THE 60-70 MPH RANGE ALONG THE
WESTERN SLOPES...PARTS OF THE NORTHEAST KINGDOM...AND EXPOSED
ELEVATIONS ABOVE 1500 FT.
MEANWHILE...ACROSS THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS IT'LL
BE MUCH MORE DIFFICULT TO DETERMINE MIXING POTENTIAL...SPEEDS AND
DOWNSLOPE POTENTIAL. HERE...SOUNDINGS CONTINUE TO SHOW SOME
LIMITED MIXING OF WINDS BETWEEN 45-55 KTS...WITH SOME ENHANCED
CHANNELING ON NORTHEAST FLOW DOWN THE SAINT LAWRENCE. FEEL WHILE
THE STRENGTH WON'T NEARLY BE AS STRONG AS ALONG THE WESTERN
SLOPES WE'LL LIKELY SEE GUSTS IN THE 45-55 MPH RANGE...WITH SOME
ISOLATED HIGHER VALUES POSSIBLE ALONG EXPOSED HIGHER TERRAIN.
RAINFALL: GIVEN TRACK OF SANDY AND WELL DEFINED MID/UPPER LEVEL
DRY SLOT WHICH WILL MOVE INTO THE NORTH COUNTRY TONIGHT INTO
TUESDAY...NOT ANTICIPATING LARGE SCALE HYDRO PROBLEMS. SOME AREAS
OF CONCERN STILL DO EXIST THROUGH AS LOCAL HI-RES MODELS CONTINUE
TO SHOW STRONG UPSLOPE ENHANCEMENT IN THE OMEGA AND ASSOCIATED
QPF FIELDS ASSOCIATED ACROSS SOUTHEASTERN VERMONT AND THE
NORTHERN ADIRONDACKS. RAINFALL AMOUNTS WILL LIKELY VARY GREATLY
DEPENDING UPON LOCATIONS...WITH A GENERAL 0.5-1" ACROSS THE
VALLEYS WHILE 1 TO 2 INCHES WITH LOCALIZED 3" WILL POSSIBLE
ACROSS WESTERN WINDSOR COUNTY BY TUESDAY EVENING. FOR RIVER
IMPACTS PLEASE SEE OUR HYDRO SECTION BELOW.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 453 PM EDT MONDAY...SANDY CONTINUES TO IMPACT THE NORTH
COUNTRY THROUGH THE SHORT TERM PERIOD...THOUGH IMPACTS GENERALLY
ARE LOWER. MID/UPPER LEVEL CIRCULATION SLOWLY WEAKENS ACROSS
CENTRAL/WESTERN PA ON TUESDAY...BEFORE SHIFTING TOWARD OUR CWA
WEDNESDAY NIGHT. SURFACE AND MID-LEVEL FLOW CONTINUES TO BE
STRONG OUT OF THE SOUTHEAST ON TUESDAY...AND WHILE OUR HIGH WIND
WARNING GOES INTO THE MID-DAY HOURS...WE MAY LIKELY NEED A WIND
ADVISORY THROUGH 00Z WEDNESDAY AS SOUNDINGS SHOW THE POTENTIAL
FOR WIND GUSTS OF 40 AND 50 MPH WITH SOME HIGHER GUSTS POSSIBLE
ALONG THE WESTERN SLOPES AND HIGHER TERRAIN. OF OTHER INTEREST IN
TUESDAY IS THE POTENTIAL FOR CONVECTIVE SHOWERS. LATEST 12KM NAM
AND MORE-SO LOCAL 4KM WRF INDICATE SOME HEAVY PRECIPITATION BANDS
ACROSS CENTRAL AND NORTHERN VERMONT TAPPING INTO DEEP MOISTURE
OFF THE NC COAST ON S/SE FLOW. WITH STRONG WIND FIELD STILL OVER
THE REGION HARD TO PINPOINT CONVECTIVE CHANCES AT THIS TIME...BUT
FEEL THERE WILL BE SCATTERED TO NUMEROUS SHOWERS AROUND SO WILL
KEEP POPS HIGH THROUGH THE DAY.
FOR TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...WITH CONTINUED
LOW/MID LEVEL MOISTURE ACROSS THE REGION AND SHORTWAVE ENERGY
ROTATING AROUND DEEP CLOSED UPPER CIRCULATION TO OUR SOUTHWEST
AREAS OF SHOWERS WILL CONTINUE THROUGH THE PERIOD AND WE'LL CARRY
SOME LIKELY POPS. IN ADDITION...WELL ABOVE NORMAL TEMPERATURES
WILL CONTINUE WITH HIGHS IN THE 60S ON TUESDAY AND UPPER 50S TO
MID 60S ON WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 450 PM EDT MONDAY...THE REMAINS OF SANDY WILL BE OVER THE
NORTHEASTERN U.S. THURSDAY THROUGH FRIDAY...BUT THE WINDS WILL
HAVE DIMINISHED GREATLY BY THE TIME THIS SYSTEM AFFECTS THE NORTH
COUNTRY IN THE EXTENDED PORTION OF THE FORECAST. WILL GO WITH A
CHANCE OF RAIN SHOWERS THURSDAY AND FRIDAY. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS OVER THE HIGHER TERRAIN OF THE ADIRONDACKS AND
GREEN MOUNTAINS ON SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD
INTO THE REGION SATURDAY NIGHT AND WILL REMAIN OVER THE REGION
THROUGH MONDAY.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THROUGH 00Z WEDNESDAY...STRONG AND GUSTY SURFACE WINDS WILL
PREVAIL TONIGHT WITH SUSTAINED EAST TO NORTHEAST WINDS OF 20 TO
35 KNOTS WITH GUSTS OF 40 TO 50 KNOTS POSSIBLE...AND LOW LEVEL
WIND SHEAR AS WELL. STRONGEST WINDS EXPECTED AT KRUT AND KMSS.
SURFACE WINDS WILL BECOME SOUTHEAST ON TUESDAY AND REMAIN GUSTY.
EXPECT SOUTHEAST WINDS 15 TO 25 KNOTS WITH GUSTS 30 TO 40 KNOTS
POSSIBLE DURING TUESDAY. EXPECT PERIODS OF RAIN TONIGHT WITH
SCATTERED SHOWERS TUESDAY. CONDITIONS VARYING FROM VFR TO MVFR.
OUTLOOK 00Z WEDNESDAY THROUGH SATURDAY...THE REMAINS OF SANDY
WILL CONTINUE TO AFFECT THE AREA FOR MOST OF THE PERIOD AS IT
DRIFTS SLOWLY NORTHWARD. EXPECT PERIODS OF RAIN AND RAIN SHOWERS
THROUGH THE PERIOD...ALONG WITH MVFR/VFR CONDITIONS.
&&
.HYDROLOGY...
AS OF 453 PM EDT MONDAY...NO MAJOR WIDESPREAD FLOODING IS
ANTICIPATED BUT SOME AREAS OF MINOR TO MODERATE CONCERN EXIST
ALONG THE SOUTHEAST FACING SLOPES OF THE SOUTHERN GREEN MOUNTAINS
AND THE NORTHERN ADIRONDACKS. OFFICIAL NERFC FORECASTS AND IN-
HOUSE MODEL RUNS SHOW A FEW RIVERS WILL HAVE THE POTENTIAL FOR
REACHING ACTION OR MINOR FLOOD STAGE IF OVER 2" OF RAIN FALLS
OVER THE BASIN. THE RIVERS OF GREATEST CONCERN WOULD BE THE OTTER
CREEK...BLACK RIVER...OTTAUQUECHEE RIVER AND AYERS BROOK IN
SOUTHEAST VERMONT...AS WELL AS THE AUSABLE RIVER IN NY.
&&
.MARINE...
AS OF 4 PM EDT MONDAY...HAZARDOUS BOATING CONDITIONS EXPECTED
THIS EVENING THROUGH TUESDAY. A LAKE WIND ADVISORY IS NOW IN
EFFECT THROUGH TUESDAY.
NORTHEAST WINDS OF 20-30 KNOTS WILL CONTINUE THIS EVENING INTO
THE OVERNIGHT WITH WIND GUSTS TO 35 KNOTS. GUSTY WINDS WILL
CONTINUE INTO TUESDAY...FROM THE SOUTHEAST WITH GUSTS IN THE
30-35 KNOT RANGE. WAVES OF 2-5 FEET CAN BE EXPECTED TONIGHT
THROUGH TUESDAY.
WINDS AND WAVES WILL GRADUALLY DECREASE TUESDAY NIGHT. WINDS WILL
RANGE FROM 10-20 KNOTS OUT OF THE SOUTHEAST WITH WAVES OF 1 TO 3
FEET.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...HIGH WIND WARNING UNTIL 11 AM EDT TUESDAY FOR VTZ001>012-
016>019.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR VTZ009>012-018-019.
NY...HIGH WIND WARNING UNTIL 11 AM EDT TUESDAY FOR NYZ026>031-034-
035-087.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NYZ028-031-034-035.
&&
SYNOPSIS...LAHIFF
NEAR TERM...BANACOS/LAHIFF
SHORT TERM...LAHIFF
LONG TERM...WGH
AVIATION...WGH/RJS
HYDROLOGY...WFO BTV
MARINE...WFO BTVHazardous weather outlook, Oct 29, 3:20 AM EDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 320 AM EDT MON OCT 29 2012 NYZ028-031-034-035-VTZ009>012-018-019-300730- EASTERN CLINTON-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN ADDISON- EASTERN RUTLAND- 320 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT TUESDAY... ...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-027-029-030-087-VTZ001>008-016-017-300730- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN- 320 AM EDT MON OCT 29 2012 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT AND NORTHWEST VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 29, 5:10 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 510 PM EDT MON OCT 29 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-300400- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 510 PM EDT MON OCT 29 2012 ...SANDY WILL IMPACT THE NORTH COUNTRY THROUGH TUESDAY... .WATCHES/WARNINGS... A HIGH WIND WARNING IS IN EFFECT FOR THE ENTIRE NORTH COUNTRY FROM 2 PM MONDAY THROUGH 11 AM TUESDAY. A FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR PORTIONS OF NORTHERN NEW YORK AND VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHERN NEW YORK...EASTERN CLINTON...EASTERN ESSEX...WESTERN CLINTON AND WESTERN ESSEX. IN VERMONT...EASTERN ADDISON...EASTERN RUTLAND...ORANGE...WESTERN ADDISON...WESTERN RUTLAND AND WINDSOR. .STORM INFORMATION... AT 500 PM EDT...THE CENTER OF SANDY WAS LOCATED BY AN AIR FORCE RESERVE HURRICANE HUNTER AIRCRAFT AND NOAA DOPPLER WEATHER RADARS TO BE NEAR LATITUDE 38.8 NORTH...LONGITUDE 74.4 WEST. MAXIMUM SUSTAINED WINDS ARE NEAR 90 MPH...WITH HIGHER GUSTS. SANDY IS MOVING TOWARD THE WEST-NORTHWEST NEAR 28 MPH...THIS GENERAL MOTION IS EXPECTED TO CONTINUE THROUGH THIS EVENING UNTIL LANDFALL OCCURS. ON THE FORECAST TRACK...THE CENTER OF SANDY IS EXPECTED TO MAKE LANDFALL ALONG OR JUST SOUTH OF THE SOUTHERN NEW JERSEY COAST WITHIN THE NEXT FEW HOURS. SANDY IS EXPECTED TO TRANSITION INTO A FRONTAL OR WINTERTIME LOW PRESSURE SYSTEM PRIOR TO LANDFALL. HOWEVER...THIS TRANSITION WILL NOT BE ACCOMPANIED BY A WEAKENING OF THE SYSTEM...AND...IN FACT...A LITTLE STRENGTHENING IS POSSIBLE DURING THIS PROCESS. SANDY IS EXPECTED TO WEAKEN AFTER MOVING INLAND. .WINDS... EAST TO NORTHEAST WINDS WILL PEAK BETWEEN 5 PM THIS AFTERNOON AND 3 AM EARLY TUESDAY MORNING. WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 70 MPH ARE ANTICIPATED ACROSS THE WESTERN SLOPES...NORTHEAST KINGDOM OF VERMONT AND EXPOSED HIGHER TERRAIN ABOVE 2000 FEET. ELSEWHERE...WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY FOR THE CHAMPLAIN AND SAINT LAWRENCE VALLEYS. .IMPACT... SCATTERED TO WIDESPREAD DOWNED TREES AND POWERLINES ARE LIKELY... RESULTING IN POWER OUTAGES. IN ADDITION...MINOR STRUCTURAL DAMAGE TO POORLY CONSTRUCTED HOMES OR BUILDINGS IS EXPECTED. .RAINFALL... AVERAGE RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE SOUTHEAST UPSLOPE FACING SIDES OF THE EASTERN ADIRONDACKS IN NORTHERN NEW YORK...AND THE CENTRAL AND SOUTHERN GREEN MOUNTAINS IN VERMONT...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. MEANWHILE...LESS THAN ONE INCH IS EXPECTED ELSEWHERE. .FLOODING... NO MAJOR WIDESPREAD FLOODING IS ANTICIPATED BUT SOME AREAS OF MINOR TO MODERATE CONCERN EXIST. A FEW RIVERS WILL HAVE THE POTENTIAL FOR REACHING ACTION OR MINOR FLOOD STAGE IF OVER 2" OF RAIN FALLS OVER THE BASIN. THE RIVERS OF GREATEST CONCERN WOULD BE THE OTTER CREEK...BLACK RIVER...OTTAUQUECHEE RIVER AND AYERS BROOK IN SOUTHEAST VERMONT...AS WELL AS THE AUSABLE RIVER IN NY. .MARINE... A LAKE WIND ADVISORY REMAINS IN EFFECT THROUGH TUESDAY WITH HAZARDOUS BOATING CONDITIONS EXPECTED. NORTHEAST WINDS OF 20 TO 30 KNOTS WILL CONTINUE THIS EVENING INTO THE OVERNIGHT WITH WIND GUSTS TO 35 KNOTS. GUSTY WINDS WILL CONTINUE INTO TUESDAY...FROM THE SOUTHEAST WITH GUSTS IN THE 30 TO 35 KNOT RANGE. WAVES OF 2 TO 5 FEET CAN BE EXPECTED TONIGHT THROUGH TUESDAY. ANY MARINE TRAVEL THIS AFTERNOON THROUGH TUESDAY WILL BE DANGEROUS. .NEXT UPDATE... THE NEXT UPDATE WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN BURLINGTON BY MIDNIGHT...OR SOONER IF CONDITIONS WARRANT. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS THREATENING WEATHER SITUATION.
Local storm report, Oct 29, 8:12 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
812 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND DMG MARSHFIELD 44.35N 72.35W
10/29/2012 WASHINGTON VT PUBLIC
6 TREES DOWN ON RESIDENTIAL PROPERTY IN MARSHFIELD
&&
EVENT NUMBER BTV1200442
LOCONTOLocal storm report, Oct 29, 8:16 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM NON-TSTM WND DMG BOLTON 44.38N 72.89W
10/29/2012 CHITTENDEN VT EMERGENCY MNGR
VT EMERGENCY MANAGEMENT REPORTS A POWER LINE DOWN NEAR
INTERSECTION OF ROUTE 2 AND I-89 IN BOLTON FLATS.
INTERSTATE NEAR BOLTON FLATS IS TEMPORARILY CLOSED.
&&
EVENT NUMBER BTV1200443
LOCONTOLocal storm report, Oct 29, 9:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
935 PM EDT MON OCT 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST 1 WSW LYNDON CENTER 44.53N 72.03W
10/29/2012 M61 MPH CALEDONIA VT MESONET
MEASURED AT LYNDON STATE COLLEGE
&&
EVENT NUMBER BTV1200444
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:05 AM EDT | Wind Advisory | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more | 12 hr |
| Oct 30, 7:23 PM EDT | Special Weather Statement | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more | 3 hr |
Nearby
Wind Advisories in Vermont, 2012Wind Advisories in New York, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.